Alert archive / Florida / Lake Wind Advisories in 2011

Lake Wind Advisory 13, NWS Melbourne, FL

November 18, 20116 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Nov 18, 2011, 3:53 AM EST for 6 counties in Florida. It took effect at Nov 18, 2011, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 3:53 AM EST (08:53 UTC)
In effect from
Nov 18, 2011, 4:00 AM EST
Expired
Nov 18, 2011, 7:00 PM EST
In force
15 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS72 KMLB 180853
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
353 AM EST FRI NOV 18 2011

FLZ041-044>047-053-054-058-059-064-141-144-147-190000-
/O.NEW.KMLB.LW.Y.0013.111118T0900Z-111119T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
353 AM EST FRI NOV 18 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* EVENT...NORTH TO NORTHEAST WINDS 20 TO 25 MPH WITH GUSTS TO
  AROUND 30 MPH.

* TIMING...NORTH WINDS EARLY WILL VEER TO THE NORTHEAST AFTER
  SUNRISE. STRONGEST GUSTS SHOULD OCCUR FROM MID MORNING THROUGH
  EARLY AFTERNOON.

* IMPACTS...CONDITIONS FOR SMALL BOATS WILL BE HAZARDOUS IN OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
496 
WWUS72 KMLB 190015
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EST FRI NOV 18 2011

FLZ041-044>047-053-054-058-059-064-141-144-147-190115-
/O.EXP.KMLB.LW.Y.0013.000000T0000Z-111119T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
715 PM EST FRI NOV 18 2011

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. EAST TO NORTHEAST
WINDS MAY CONTINUE TO GUST ABOVE 20 MPH THROUGH THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 18, 3:24 AM EST, 29 minutes earlier.

Area forecast discussion, Nov 18, 3:24 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EST FRI NOV 18 2011

.DISCUSSION...

...HAZARDOUS BEACH/BOATING CONDITIONS TODAY...

CURRENTLY-TONIGHT...COOL FRONT HAS PUSHED INTO THE NORTH BAHAMAS
AND SOUTH FLORIDA AS GUSTY NORTH WINDS WERE ADVECTING DRIER AIR
TO SOUTHERN SECTIONS (LOW 60S DEW POINTS). QUICK VEERING OF THESE
GUSTY LOW LEVEL WINDS TO THE NORTHEAST WILL START AN AIR MASS
MODIFICATION THIS MORNING. HAVE GONE WITH A LAKE WIND ADVISORY FOR
THE ENTIRE AREA AS THE BUOYS OFFSHORE HAVE SHOWN GUSTS TO AROUND
30 MPH EARLY THIS MORNING.

THE MODELS INDICATE MOISTURE LINGERING BEHIND THE FRONT...
ESPECIALLY FOR THE TREASURE COAST. SO HAVE BUMPED SKY COVER UP
THERE. EXPECT THAT ELSEWHERE THERE WILL BE SOME STRATOCUMULUS
CEILINGS DEVELOPING AS INDICATED BY BOTH THE NAM AND GFS MOS...
BUT HAVE GONE WITH PARTLY CLOUDY SKIES. THE COOL AIR ADVECTION AND
SOME CLOUDINESS WILL BRING MAX TEMPS DOWN ABOUT 3-5 DEGREES BELOW
NORMAL...FROM NEAR 70 IN THE NORTH TO THE MID 70S ELSEWHERE. LOW
LEVEL ONSHORE FLOW WILL BOOST MIN TEMPS ABOVE NORMAL TONIGHT...
UPPER 50S TO LOWER 60S NORTH AND LOWER 70S ALONG THE SOUTH COAST.

MOS SHOWS SLIGHT CHANCE POPS FOR SOUTH BREVARD AND CHANCE POPS
ALONG THE SOUTH COAST TODAY. HAVE LIMITED SMALL POPS TO THE
TREASURE COAST...GENERALLY UNDERCUTTING MOS 10 PERCENT AS THE
SOUTHWARD EXTENT OF DRYING IS BEING UNDERESTIMATED BY THE GFS.

MOS POPS COME DOWN BELOW 15 PERCENT TONIGHT...BUT WILL KEEP SMALL
COASTAL POPS SOUTH OF CAPE CANAVERAL AS LOW LEVELS SLOWLY MOISTEN
AND THE EAST FLOW WILL BE STRONG ENOUGH TO PUSH ISOLATED ATLANTIC
SHOWERS ASHORE.

SAT-SUN...HIGH PRESSURE RIDGE AXIS NORTH OF THE AREA WILL PRODUCE A
RELATIVELY STRONG PRESSURE GRADIENT ACROSS CENTRAL FLORIDA OVER THE
WEEKEND. THIS WILL KEEP AN ELEVATED EASTERLY FLOW OVER THE REGION
THAT WILL COMBINE WITH ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED
SHOWERS OVER THE COASTAL WATERS. THESE SHOWERS WILL BE ABLE TO MOVE
ONSHORE AND HAVE THEREFORE KEPT A SLIGHT CHANCE OF SHOWERS ALONG
MUCH OF THE COAST THROUGH SUNDAY NIGHT. HOWEVER...HAVE INTRODUCED
SLIGHTLY HIGHER RAIN CHANCES ALONG THE TREASURE COAST SUNDAY AS A
SURGE IN WINDS/LOW LEVEL MOISTURE LOOK TO IMPACT THE AREA. TEMPS
WILL STAY NEAR TO ABOVE NORMAL WITH HIGHS IN THE UPPER 70S/LOW 80S
AND LOWS OVERNIGHT IN THE 60S.

MON-THURS...LOW LEVEL ONSHORE FLOW WEAKENS FROM EARLY TO MIDDLE
PORTIONS OF NEXT WEEK AS HIGH PRESSURE BUILDS DOWN OVER THE AREA.
DRIER AIR ALSO BUILDS INTO THE REGION WHICH WILL KEEP RAIN CHANCES
OUT OF THE FORECAST. HIGHS DURING THE DAY WILL REMAIN IN THE UPPER
70S/LOW 80S WHILE OVERNIGHT LOWS WILL BECOME CLOSER TO NORMAL AS
ONSHORE FLOW WEAKENS WITH VALUES IN THE UPPER 50S/LOW 60S.

LONG TERM MODELS THEN SHOW AN UPPER LEVEL TROUGH PUSHING INTO THE
SOUTHEASTERN CONUS BY MID WEEK WHICH WILL PUSH THROUGH THE NEXT COLD
FRONT ACROSS THE AREA. THE LATEST GFS/ECMWF CONTINUE TO SHOW SLIGHT
TIMING DIFFERENCES WITH THIS FRONT BUT A BLEND OF THE TWO WOULD
FAVOR A FRONTAL PASSAGE DURING LATE WED INTO WED NIGHT. MUCH OF THE
DYNAMIC SUPPORT FOR THIS SYSTEM REMAINS WELL TO THE NORTH AND
MOISTURE ALONG THE BOUNDARY LOOKS RELATIVELY WEAK. THEREFORE WILL
ONLY KEEP A SLIGHT CHANCE FOR SHOWERS IN THE FORECAST FOR NOW WITH
THIS BOUNDARY. COOLER/DRIER AIRMASS WILL BUILD INTO THE AREA THEN
DURING LATE WEEK.

&&

.AVIATION...OCCASIONAL MVFR-VFR CEILINGS WILL OCCUR FROM ABOUT
KVRB-KSUA EARLY THIS MORNING. THE REST OF THE AREA WILL EXPERIENCE
SOME CEILINGS AT OR ABOVE FL035...ESPECIALLY ALONG THE COAST. ALL
TERMINALS WILL HAVE NORTHEAST WIND GUSTS TO AROUND 25 KNOTS...AND
PROBABLY SOME GUSTS 26-28 KNOT GUSTS ALONG THE COAST THRU ABOUT
18Z.

&&

.MARINE...
TODAY-TONIGHT...SOLID ADVISORY CONDITIONS TODAY WITH NORTHEAST
WINDS 20-25 KNOTS AND OCCASIONALLY HIGHER GUSTS. WINDS WILL
SUBSIDE TO 15-20 KNOTS OVERNIGHT AND VEER TO THE EAST...EXCEPT
STAYING A LITTLE OVER 20 KNOTS IN THE SOUTH OFFSHORE LEG. THE
COMBINATION OF SHORT PERIOD WIND WAVES AND A FRESH NORTHEAST SWELL
AT 8 SECONDS WILL KEEP SEAS HAZARDOUS THOUGH.

SAT-TUES...ELEVATED EASTERLY FLOW TO CONTINUE THROUGH THE WEEKEND
AND THEN GRADUALLY WEAKEN INTO EARLY NEXT WEEK AS HIGH PRESSURE
RIDGE NORTH OF FLORIDA EVENTUALLY BUILDS DOWN OVER THE AREA.
HAZARDOUS BOATING CONDITIONS EXPECTED TO CONTINUE INTO MUCH OF THE
WEEKEND AS WINDS UP TO 15 TO 20 KNOTS COMBINE WITH A LONG EASTERLY
FETCH TO KEEP SEAS AT OR ABOVE 7 FT. SMALL CRAFT ADVISORY OVER THE
WATERS CURRENTLY CONTINUES INTO SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  61  78  63 /  10  10  20  10
MCO  74  61  81  63 /  10  10  10  10
MLB  74  68  80  68 /  10  20  20  20
VRB  76  69  81  69 /  20  20  20  20
LEE  72  58  80  61 /  10  10  10  10
SFB  73  60  80  63 /  10  10  10  10
ORL  74  62  80  64 /  10  10  10  10
FPR  75  71  80  70 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
     INLET OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICH
Hazardous weather outlook, Nov 17, 7:00 PM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
700 PM EST THU NOV 17 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180700-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
700 PM EST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTH TO NORTHEAST WINDS BETWEEN 20 AND 25 KNOTS ARE EXPECTED
OVERNIGHT BEHIND A COLD FRONT PUSHING THROUGH CENTRAL FLORIDA.
SEAS WILL BUILD TO 6 TO 9 FEET AWAY FROM THE COAST LATE TONIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO THE WEEKEND AS
HIGH PRESSURE BUILDS NORTH OF THE STATE. FRESH TO STRONG EAST TO
NORTHEAST WINDS WILL PREVAIL FRIDAY WITH SEAS BUILDING TO 6 TO 8
FEET NEARSHORE AND 8 T0 10 FEET OFFSHORE...THEN WILL SLOWLY
DECREASE TO 4 TO 6 FEET NEARSHORE AND 6 TO 7 FEET OFFSHORE THROUGH
SUNDAY. HAZARDOUS BEACH CONDITIONS ARE EXPECTED AS WELL DUE TO
ROUGH SURF AND AN ELEVATED RIP CURRENT THREAT.

BREEZY CONDITIONS OVER LAND EXPECTED FRIDAY AS NORTHEAST WINDS
INCREASE TO 15 TO 20 MPH AND GUSTY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:33 AM ESTRip Current StatementMLBVolusia14 hr

Nearby

Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.